Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS Hastings, NE
NWS Hastings, NE issued this special weather statement at Jun 18, 2021, 8:41 PM CDT for Fillmore County, Nebraska. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2021, 8:41 PM CDT (01:41 UTC)
- Expired
- Jun 18, 2021, 9:30 PM CDT
- In force
- 49 min
- Issued by
- NWS Hastings, NE
County Fillmore County, NE
The radar
The Grand Island radar (KUEX), 68 km from the middle of the area, began a volume at 01:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 1.7 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2090 J/kg
- Mixed-layer CIN
- -169 J/kg
- Mixed-layer LCL
- 1569 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 307 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted.
533 WWUS83 KGID 190141 SPSGID Special Weather Statement National Weather Service Hastings NE 841 PM CDT Fri Jun 18 2021 NEZ077-087-190230- Thayer NE-Fillmore NE- 841 PM CDT Fri Jun 18 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN FILLMORE AND NORTHERN THAYER COUNTIES UNTIL 930 PM CDT... At 841 PM CDT, Doppler radar was tracking a strong thunderstorm over Strang, or 32 miles south of York, moving east at 25 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Strang around 845 PM CDT. Bruning around 850 PM CDT. Other locations in the path of this storm include Ohiowa and Milligan. LAT...LON 4030 9782 4048 9782 4054 9737 4023 9737 TIME...MOT...LOC 0141Z 273DEG 21KT 4040 9761 $$ Rossi
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this special weather statement went out at Jun 18, 6:55 PM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, Jun 18, 6:55 PM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION National Weather Service Hastings NE 655 PM CDT Fri Jun 18 2021 .UPDATE... Issued at 653 PM CDT Fri Jun 18 2021 The Heat Advisory over north central Kansas will be allowed to expire at the top of the hour. && .DISCUSSION...(This evening through Friday) Issued at 328 PM CDT Fri Jun 18 2021 Today into Tonight... The cool front has brought much needed relief to the heat across much of south central Nebraska this afternoon with temperatures in many cases 10 to 15 degrees cooler than at this time yesterday and with cooling cloud cover. The exception is across north central Kansas where the cool front has stalled out and temperatures are once again climbing above 100 degrees this afternoon. Consequently, a heat advisory remains in effect for north central Kansas. A warm capping level as indicated by 20Z CIN values of -300 J/KG across much of our forecast area indicates that we are very unlikely to see surface based convection this afternoon or evening. However, we have seen some weak elevated showers/sprinkles across south central Nebraska throughout the day located north of the cool front and these will probably continue off and on into the early evening hours. We will need to watch out for possible strong thunderstorms across our eastern zones (Highway 81 corridor) late this evening as the low level jet increases. However, model guidance indicates that most if not all of these low level jet based thunderstorms this evening will likely be east of our forecast area. Still something to watch and if a storm can form as far west as our forecast area then it will be capable of producing severe hail and winds. Saturday into Saturday Night... Our entire forecast area will be north of the cool front for Saturday so that even our Kansas zones should cool down a few degrees with highs back down into the 90s with mainly upper 80s across south central Nebraska. There will be a strong cap once again in place through most of the daytime hours until a shortwave trough moves into the forecast area Saturday evening/night. Therefore, Saturday daytime hours should be dry for most areas with just that outside chance of an isolated elevated weak shower or sprinkle. Then we are likely to see thunderstorms develop across our west or move into our CWA from the west late Saturday evening probably after 7 PM if not even later. The most likely time for thunderstorms across our forecast area with higher chances across our west and north will be from around 9 PM - 2 AM. MLCAPE values Saturday evening of 2000-3000 J/KG with modest deep layer shear of 25-35 kts should be enough to support the currently advertised slight risk of severe thunderstorms. Both severe wind and hail will be possible with these storms Saturday evening/Saturday night. Sunday into Monday... A stronger cool front will track through the forecast area on Sunday and our forecast of mid to upper 80s may be a bit too warm across our northwestern zones depending on the timing of the frontal passage and cloud cover associated with the front. Overall it appears that thunderstorm chances should hold off until late Sunday night with the better chances across our southern zones. The big news on Monday will then be our cooler highs in the 70s. Get out and enjoy this nice weather if you can. Tuesday through Friday... We should be dry through at least Wednesday as the airmass coming down from Canada is very dry and will take some time to moisten back up. However, the temperatures will pretty quickly begin to warm back up with highs on Tuesday back into the 80s and then 90s again by Wednesday through Friday. We will have a few small chances for low confidence thunderstorms across portions of the forecast area from Wednesday night through Friday. && .AVIATION...(For the 00Z KGRI/KEAR TAFS through 00Z Sunday) Issued at 628 PM CDT Fri Jun 18 2021 VFR conditions continue through the end of the TAF period. A mixture of mid and high clouds out there currently and should continue for the next several hours before thinning out by tomorrow morning. Winds are expected to continue to be generally out of the northeast and breezy for the next few hours before dropping down to light and variable overnight. Then winds pick back up again tomorrow out of the east and southeast. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && UPDATE...Shawkey DISCUSSION...Wesely AVIATION...Shawkey
Hazardous weather outlook, Jun 18, 7:00 PM CDT, 1 hour 41 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 700 PM CDT Fri Jun 18 2021 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 191200- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 700 PM CDT Fri Jun 18 2021 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...Tonight. The vast majority of the outlook area appears unlikely to experience thunderstorm activity through tonight, with better chances likely focusing off to the east. That being said, there is an outside chance that a storm or two could clip our east central zones generally from around York to Hebron late this evening after 10 pm. Should any storms occur, the primary threats will be wind gusts to 60 mph and quarter sized hail. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorm chances return to most of the outlook area Saturday night and again Sunday night into Monday morning. The overall- greatest concern for the possibility of a few severe storms looks to be Saturday evening into Saturday night, when the entire outlook area is under either a marginal or slight risk for severe storms. The primary severe weather threat Saturday night will be damaging winds to around 60 mph and large hail to around the size of quarters. Additional, very low-confidence thunderstorm chances are currently in the forecast for portions of the outlook area next Wednesday night and Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation should not be needed through tonight, but should any hail or strong thunderstorm winds happen to occur, reports would be appreciated. && More information may be obtained at the following web page: https://www.weather.gov/hastings SHAWKEY
In the hours before
Special weather statement, Jun 18, 8:41 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Hastings NE 841 PM CDT Fri Jun 18 2021 NEZ077-087-190230- Thayer NE-Fillmore NE- 841 PM CDT Fri Jun 18 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN FILLMORE AND NORTHERN THAYER COUNTIES UNTIL 930 PM CDT... At 841 PM CDT, Doppler radar was tracking a strong thunderstorm over Strang, or 32 miles south of York, moving east at 25 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Strang around 845 PM CDT. Bruning around 850 PM CDT. Other locations in the path of this storm include Ohiowa and Milligan. LAT...LON 4030 9782 4048 9782 4054 9737 4023 9737 TIME...MOT...LOC 0141Z 273DEG 21KT 4040 9761 Rossi
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 8:59 PM CDT | Severe Thunderstorm Warning | GID | Fillmore, Thayer | 26 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.